Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Bohr and Besicovitch almost periodic discrete sets and quasicrystals

Author: S. Favorov
Journal: Proc. Amer. Math. Soc. 140 (2012), 1761-1767
MSC (2010): Primary 52C23; Secondary 42A75, 52C07
Published electronically: August 22, 2011
MathSciNet review: 2869161
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A discrete set $ A$ in the Euclidean space is almost periodic if the measure with the unit masses at points of the set is almost periodic in the weak sense. We investigate properties of such sets in the case when $ A-A$ is discrete. In particular, if $ A$ is a Bohr almost periodic set, we prove that $ A$ is a union of a finite number of translates of a certain full-rank lattice. If $ A$ is a Besicovitch almost periodic set, then there exists a full-rank lattice such that in most cases a nonempty intersection of its translate with $ A$ is large.

References [Enhancements On Off] (What's this?)

  • 1. J. Andres, A.M. Bersany, R.F. Grande, Hierarchy of almost-periodic function space, Rendiconti de Matematica (7) 26 (2006), 121-188. MR 2275292 (2008b:43010)
  • 2. M. Baake, D. Lenz, R.V. Moody, Characterization of model sets by dynamical systems, Ergod. Th. Dyn. Systems 27 (2007), 341-382. MR 2308136 (2008f:37007)
  • 3. A.S. Besicovitch, Almost periodic functions, Dover Publications, Inc., New York, 1955. Reprint by photo-offset of the 1st ed. [Cambridge, 1932]. MR 0068029 (16:817a)
  • 4. S. Favorov, Sunyer-i-Balaguer's almost elliptic functions and Yosida's normal functions, J. d'Analyse Math. 104 (2008), 307-340. MR 2403439 (2009f:30066)
  • 5. S. Favorov, Ye. Kolbasina, Almost periodic discrete sets, Journal of Mathematical Physics, Analysis, Geometry 6 (2010), no. 1, 34-47, 135. MR 2655763
  • 6. S. Favorov, Ye. Kolbasina, Perturbations of discrete lattices and almost periodic sets, Algebra and Discrete Math. 9 (2010), no. 2, 50-60. MR 2808780
  • 7. S.Yu. Favorov, A.Yu. Rashkovskii, A.I. Ronkin, Almost periodic divisors in a strip, J. d'Analyse Math. 74 (1998), 325-345. MR 1631678 (99k:42016)
  • 8. S.Yu. Favorov, N.D. Parfyonova, Meromorphic almost periodic functions, Matematichni Studii 13, no. 2 (2000), 190-198. MR 1776544 (2001e:30045)
  • 9. J.-B. Gouéré. Quasicrystals and almost periodicity, Commun. Math. Phys. 255 (2005), 655-681. MR 2135448 (2006j:52026)
  • 10. J.C. Lagarias, Meyer's concept of quasicrystals and quasiregular sets, Communications in Math. Physics 179 (1996), 365-376. MR 1400744 (97g:52049)
  • 11. J.C. Lagarias, Geometric models for quasicrystals I. Delone set of finite type, Discr. and Comp. Geometry, 1998. MR 1668082 (99m:52029)
  • 12. J.C. Lagarias, Mathematical quasicrystals and the problem of diffraction, Directions in Mathematical Quasicrystals, M. Baake and R. Moody, eds., CRM Monograph series, Vol. 13, AMS, Providence RI, 2000, 61-93. MR 1798989 (2001m:52032)
  • 13. B.Ja. Levin, Distributions of Zeros of Entire Functions. Transl. of Math. Monograph, Vol. 5, AMS, Providence, RI, 1980. MR 589888 (81k:30011)
  • 14. Y. Meyer, Algebraic Numbers and Harmonic Analysis. North-Holland, Amsterdam-London, 1972. MR 0485769 (58:5579)
  • 15. R.V. Moody, Meyer's sets and their duals, R.V. Moody, ed., The Mathematics of Long-Range Order, NATO ASI Series C, Springer-Verlag, New York, 1997. MR 1460032 (98e:52029)
  • 16. R.V. Moody, N. Strungaru, Point sets and dynamic systems in the autocorrelation topology, Canad. Math. Bull 47 (2004), 82-99. MR 2032271 (2005e:52031)
  • 17. E.A. Robinson, Jr., A Halmos-von Neumann theorem for model sets, and almost automorphic dynamical systems, in: Dynamics, ergodic theory and geometry, pp. 243-272, MSRI Publ. No. 54, Cambridge Univ. Press, Cambridge, 2007. MR 2369449 (2010a:37019)
  • 18. L.I. Ronkin, Almost periodic distributions and divisors in tube domains, Zap. Nauchn. Sem. POMI 247 (1997), 210-236 (Russian). MR 1692679 (2000m:46090)
  • 19. M. Schlottman, Generalized model sets and dynamic systems, in: Directions in Mathematical Quasicrystals, Amer. Math. Soc., Providence, RI, 2000, pp. 143-159. MR 1798991 (2001k:52035)
  • 20. H. Tornehave, Systems of zeros of holomorphic almost periodic functions, Kobenhavns Universitet Matematisk Institut, preprint No. 30, 1988, 52 pp.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 52C23, 42A75, 52C07

Retrieve articles in all journals with MSC (2010): 52C23, 42A75, 52C07

Additional Information

S. Favorov
Affiliation: Mathematical School, Kharkov National University, Swobody sq. 4, Kharkov, 61077 Ukraine

Keywords: Quasicrystals, Bohr almost periodic set, Besicovitch almost periodic set, ideal crystal
Received by editor(s): November 11, 2010
Received by editor(s) in revised form: January 11, 2011
Published electronically: August 22, 2011
Communicated by: Mario Bonk
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society